Alert archive / Nebraska / Red Flag Warnings in 2020
Red Flag Warning 23, NWS North Platte, NE
NWS North Platte, NE issued this red flag warning at Nov 18, 2020, 11:08 AM MST for 18 counties in Nebraska. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 18, 2020, 11:08 AM MST (18:08 UTC)
- Expired
- Nov 18, 2020, 4:20 PM MST
- In force
- 5 hr
- Issued by
- NWS North Platte, NE
Counties Arthur County, NE, Blaine County, NE, Boyd County, NE, Brown County, NE, Cherry County, NE, Deuel County, NE, Garden County, NE, Grant County, NE, Holt County, NE, Hooker County, NE, Keith County, NE, Keya Paha County, NE, Lincoln County, NE, Logan County, NE, McPherson County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE
The radar
The North Platte radar (KLNX), 16 km from the middle of the area, began a volume at 18:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 6.1 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3450 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
887 WWUS83 KLBF 181808 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 1208 PM CST Wed Nov 18 2020 ...CRITICAL FIRE WEATHER CONDITIONS... .Gusty winds, temperatures in the 70s and humidity below 15 percent will present critical fire weather conditions to parts of the Sandhills and northern Nebraska this afternoon. The area of concern is generally north of highway 2. NEZ204-206-208-190000- /O.NEW.KLBF.FW.W.0023.201118T1808Z-201119T0000Z/ Eastern Panhandle/Crescent Lake NWR- Sandhills/Valentine NWR/Nebraska National Forest- Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest- 1208 PM CST Wed Nov 18 2020 /1108 AM MST Wed Nov 18 2020/ ...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR PARTS OF THE SANDHILLS AND NORTHERN NEBRASKA... The National Weather Service in North Platte has issued a Red Flag Warning FOR WIND AND LOW RELATIVE HUMIDITY, which is in effect until 6 PM CST /5 PM MST/ this evening. * Affected Area...In NEZ204...Fire Weather Zone 204 Eastern Panhandle/Crescent Lake NWR. In NEZ206...Fire Weather Zone 206 Sandhills/Valentine NWR/Nebraska National Forest. In NEZ208... Fire Weather Zone 208 Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest. * Winds...Southwest 10 to 20 mph with gusts up to 35 mph. * Relative Humidity...As low as 14 percent. * Impacts... PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ http://weather.gov/LBF
1 follow-up statement
694 WWUS83 KLBF 182320 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 520 PM CST Wed Nov 18 2020 NEZ204-206-208-190030- /O.CAN.KLBF.FW.W.0023.000000T0000Z-201119T0000Z/ Eastern Panhandle/Crescent Lake NWR- Sandhills/Valentine NWR/Nebraska National Forest- Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest- 520 PM CST Wed Nov 18 2020 /420 PM MST Wed Nov 18 2020/ ...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE HUMIDITY FOR PARTS OF THE SANDHILLS AND NORTHERN NEBRASKA... The National Weather Service in North Platte has cancelled the Red Flag Warning. Relative humidity values have risen and winds remain light. Therefore the Red Flag Warning has been cancelled. $$ http://weather.gov/LBF
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Nov 18, 10:35 AM MST, 33 minutes earlier.
Area forecast discussion, Nov 18, 10:35 AM MST, 33 minutes before
Area Forecast Discussion National Weather Service North Platte NE 1135 AM CST Wed Nov 18 2020 .SYNOPSIS... Issued at 324 AM CST Wed Nov 18 2020 H5 analysis from earlier this evening had a broad ridge of high pressure extending from the southern plains into northern Saskatchewan. East of this ridge, a trough of low pressure extended from eastern Quebec south into New England. West of the ridge, closed low pressure was across the Alaska Panhandle. A trough of low pressure extended south of this feature to approximately 600 miles off the coast of Oregon. At the surface, a trough of low pressure extended from northeastern Wyoming into the western Nebraska Panhandle and eastern Colorado. Other than some high cloudiness, skies were mostly clear overnight and 2 AM CT temperatures ranged from the lower 30s in SW Nebraska to the middle 40s in the Sandhills and north central Nebraska. && .SHORT TERM...(Today through Thursday) Issued at 324 AM CST Wed Nov 18 2020 Record to near record highs today and fire weather concerns are the main forecast challenges. The surface trough of low pressure, currently over the western panhandle, will migrate east today into the western Sandhills by this afternoon. H85 temps this afternoon will surge into the upper teens to lower 20s across the forecast area. For highs today, utilized a blend of the warmer MAV and slightly cooler MET guidance. Would have trended temps more toward the warmer MAV guidance, however, am concerned about high cloudiness this afternoon, especially over northern Nebraska and its impact on highs. Even with the threat for high clouds today, feel confident in highs in the upper 70s to around 80 along and west of highway 83. This will result in record highs today for Valentine, North Platte, Imperial and Broken Bow. The current records for these four sites are 77, 78, 79 and 74 respectively. With the very warm temperatures this afternoon, relative humidity will reach 15 to 25 percent across all of western and north central Nebraska. We will get close to reaching critical red flag humidities across a large portion of the area this afternoon, minus the eastern Sandhills. Winds however are expected to not meet the critical threshold of 25 MPH for the bulk of the area. Winds will be close to critical values in the northwestern and portions of the north central forecast area this afternoon, however peak winds are expected around noon time which is earlier than peak heating. That being said, will forgo any red flag headlines for today. Also, possible cloud cover will limit confidence in hitting red flag warning criteria. A cold front will enter the northwestern forecast area late evening, tracking through the forecast area overnight. There will be some light winds with the passage of the front which will help to elevate temps somewhat overnight. This will lead to lows in the mid 30s to mid 40s. On Thursday, behind the front, highs will be 10 to 15 degrees cooler than this afternoon's highs with readings in the mid 60s to around 70. This is still 15 to 20 degrees above normal for this time of year. .LONG TERM...(Thursday night through Tuesday) Issued at 324 AM CST Wed Nov 18 2020 A second, stronger front will push through the area Thursday night, resulting in much cooler highs for Friday. Clouds will begin to increase late in the day Friday with the approach of a mid level disturbance. Mid level frontogenesis will continue to increase into Saturday leading to abundant cloudiness across western and north central Nebraska. As for the threat of precipitation this weekend: The latest model solutions from earlier this evening, have trended south with the bulk of precipitation for Saturday. The GFS, ECMWF and NAM12 solns are in decent agreement with this trend, lending better forecast confidence compared to last night. As a result, pops were trended lower with this forecast package. After Saturday night, a dry pattern will commence with low amplitude mid level flow expected through Tuesday. Highs will rebound back to the upper 40s for Monday with lower to mid 50s expected for Tuesday. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1134 AM CST Wed Nov 18 2020 VFR conditions are expected to prevail through the forecast period. An upper level system across the Pacific Northwest brings high level cloudiness, but dryness to the surface. Gusts out of the west may pick up in the Sandhills during the afternoon, but should only last for a few hours. In southwest Nebraska, winds winds will shift to the south in the afternoon, then return to the west in the evening. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Buttler SHORT TERM...Buttler LONG TERM...Buttler AVIATION...Meltzer
Hazardous weather outlook, Nov 18, 9:51 AM MST, 1 hour 17 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 1051 AM CST Wed Nov 18 2020 NEZ004>010-022>029-035>038-056>059-069>071-094-191700- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 1051 AM CST Wed Nov 18 2020 /951 AM MST Wed Nov 18 2020/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TODAY AND TONIGHT. Well above normal temperatures today with highs reaching the 70s, with near record temperatures possible. The combination of very warm temperatures, breezy winds, and low minimum relative humidity will result in near critical fire weather conditions today. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. Elevated fire weather concerns will be possible Thursday afternoon with low minimum relative humidity, breezy winds, and above normal temperatures. Moisture is expected to increase overnight Friday through Saturday night and into Sunday as a strong cold front crosses the forecast area. Wintry precipitation, in the form of mix or snow, is possible. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
Nearby
Red Flag Warnings in Nebraska, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.